MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP. VIPER; FIBER-URETERORENOSCOPE 9.6FR WL 680MM

RICHARD WOLF MEDICAL INSTRUMENTS CORP. VIPER; FIBER-URETERORENOSCOPE 9.6FR WL 680MM
Model Number 7325071
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility has informed richard medical instruments corp.(rwmic) of an issue regarding a fiber-ureterorenoscope 9.6fr wl 680mm, part id: 7325.071, serial # (b)(6).According to the received information, the physician was handed the scope, he inspected it and noticed that the tip appeared larger "like a piece of tape was placed on it during repair, and it will not fit into the access sheath if i was to try it".Scope was not used and was taken out of circulation immediately.There is no report of injury to the patient or other personnel.However, the reported issue caused a 5 minute delay in the middle of a cystoscopy, ureteroscope, laser litho and stent exchange procedure when the physician identified the reported issue and inspected the scope.The physician elected not to use the device.As a result, the scheduled procedure was not completed.
 
Additional Manufacturer Narrative
The following fields have new information: b4, d9 (date returned to manufacturer), g3, g6, h2, h3, h6 (type of investigation, investigation findings, and investigation conclusions), h7, and h10.Patient information: the user facility was contacted in an effort to collect patient information.The initial reporter provided no patient information.Device evaluation: the fiber-ureterorenoscope 9.6fr wl 680mm, part id: 7325.071, serial # (b)(6), was investigated at richard wolf medical instruments corporation (rwmic).The visual and functional evaluation revealed that the distal hose was overlapped.The probable root cause of the findings cannot be exactly determined, because no information is available how many times the reported device was used or reprocessed by the user facility since delivery.Also, which reprocessing method was used.However, the damage pattern indicates improper handling during reprocessing.Additionally, it is most likely that during the improper reprocessing, the distal hose could lose the elasticity and overlapping the head making impossible to fit in the access sheath.The instrument 7325.071, serial # (b)(6) was produced on 10/apr/2017.The examination of the production documents did not reveal any anomalies or deviations.A review of the last 3 years has shown that there are a total of 7 complaints with similar allegations.However, only 3 devices were evaluated and the rest were not returned to the manufacturer.2 of the devices evaluated including this case revealed the similar root cause.In general, the user is advised in the associated instructions for use, ifu ga-d347 / en / us / v8.0 / 2022-10 / pk22-0616 under chapter 8.1 that a visual check must be carried out before and after each use, in particular its distal area for damage e.G.Cracks of the outer jacket / perforations.Also chapter 9.6 reprocessing sequence emphasizes the danger of creasing of the outer jacket.To avoid wrinkling or folding over of the plastic outer coating apply reduced pressure in the distal area of the flexible endoscope while wiping or handling.The problem is assessed as acceptable in the risk management file a3: "reusable flexible telescopes with and without working channel" rev.05 under hazard no.5 "hazard due to unusable product" under "handling-related causes".The overall probability of occurrence of this problem remains at the previously defined level, extent of damage medium probability of occurrence unlikely.The overall risk of the product remains in the "acceptable" category and does not need to be adjusted.

Brand Name
VIPER
Common Device Name
FIBER-URETERORENOSCOPE 9.6FR WL 680MM
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP.
353 corporate woods parkway
vernon hills IL 60061
Manufacturer (Section G)
RICHARD WOLF MEDICAL INSTRUMENTS CORP.
353 corporate woods parkway
vernon hills IL 60061
Manufacturer Contact
philip umali
353 corporate woods parkway
vernon hills, IL 60061
8479131113
MDR Report Key18266994
Report Number1418479-2023-00022
Device Sequence Number3893946
Product Code FAJ
UDI-Device Identifier04055207013694
UDI-Public04055207013694
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number7325071
Device Catalogue Number7325.071
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale